MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 8MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATIONDEVICE

STRYKER NEUROVASCULAR CORK TARGET XXL 360 8MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATIONDEVICE
Catalog Number M0036180840
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual testing as well as functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The information received indicates that intermittent flush was used.In addition, a headway 21 microcatheter which has a larger id (0.021") than recommended by the dfu was used in the procedure.Per the directions for use (dfu): "in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between a) the femoral sheath and guiding catheter, b) the 2-tip microcatheter and guiding catheters, and c) the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil"."target xxl detachable coils are compatible with stryker neurovascular 2-tip marker microcatheters with a 0.48 mm [0.019 in] internal diameter".An assignable cause of use error will be assigned to the reported complaint as the investigation confirms that there was an act or omission that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during an endovascular coil embolization procedure, when the subject coil was advanced through a non stryker microcatheter with intermittent flush, the resistance was too strong in the shaft to be advanced.When the subject coil was retrieving from the microcatheter, it got fractured at the coil junction within the microcatheter.The procedure was completed successfully by replacing the subject device.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET XXL 360 8MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATIONDEVICE
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17872935
Report Number3008881809-2023-00491
Device Sequence Number5953666
Product Code HCG
UDI-Device Identifier07613327466423
UDI-Public07613327466423
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2025
Device Catalogue NumberM0036180840
Device Lot Number23979347
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 21 MICROCATHETER (NON STRYKER)
Patient SexUnknown